Alert archive / Alabama / Tornado Warnings in 2011

Tornado Warning 23, NWS Huntsville, AL

March 26, 2011Franklin County, Lawrence County, Alabama

NWS Huntsville, AL issued this tornado warning at Mar 26, 2011, 7:43 PM CDT for Franklin County, Lawrence County, Alabama. It was in force for 32 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2011, 7:43 PM CDT (00:43 UTC)
Expired
Mar 26, 2011, 8:15 PM CDT
In force
32 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Franklin County, AL, Lawrence County, AL

The radar

The Columbus AFB radar (KGWX), 102 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 8:10 PM CDTFUNNEL CLOUDMoulton, AL
Mar 26, 8:10 PM CDTHAIL 0.75Moulton, AL
Mar 26, 8:15 PM CDTHAIL 1Moulton, AL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2011-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1774 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2011-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1774 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
2.7
Supercell composite
16.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

540 
WFUS54 KHUN 270043
TORHUN
ALC059-079-270115-
/O.NEW.KHUN.TO.W.0023.110327T0043Z-110327T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
743 PM CDT SAT MAR 26 2011

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN FRANKLIN COUNTY IN NORTHWEST ALABAMA...
  CENTRAL LAWRENCE COUNTY IN NORTHWEST ALABAMA...

* UNTIL 815 PM CDT

* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR 
  NEAR RUSSELLVILLE...MOVING EAST AT 55 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  MT HOPE.
  LANDERSVILLE.
  MOULTON.
  CHALYBEATE SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR STORM
SHELTER. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST
FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A
CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3445 8773 3456 8772 3457 8763 3457 8753
      3459 8750 3463 8720 3440 8720
TIME...MOT...LOC 0043Z 272DEG 48KT 3451 8760

$$
1 follow-up statement
902 
WWUS54 KHUN 270057
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
757 PM CDT SAT MAR 26 2011

ALC059-270107-
/O.CAN.KHUN.TO.W.0023.000000T0000Z-110327T0115Z/
FRANKLIN AL-
757 PM CDT SAT MAR 26 2011

...THE TORNADO WARNING FOR NORTHEASTERN FRANKLIN COUNTY IS
CANCELED...

LAT...LON 3443 8749 3447 8753 3451 8753 3456 8751
      3458 8747 3463 8720 3440 8720
TIME...MOT...LOC 0057Z 272DEG 48KT 3450 8737

$$

ALC079-270115-
/O.CON.KHUN.TO.W.0023.000000T0000Z-110327T0115Z/
LAWRENCE AL-
757 PM CDT SAT MAR 26 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR CENTRAL
LAWRENCE COUNTY...

AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR LANDERSVILLE...OR 
ABOUT 7 MILES WEST OF MOULTON...MOVING EAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WREN
AND CHALYBEATE SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 3443 8749 3447 8753 3451 8753 3456 8751
      3458 8747 3463 8720 3440 8720
TIME...MOT...LOC 0057Z 272DEG 48KT 3450 8737

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Mar 26, 6:42 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Mar 26, 6:42 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
642 PM CDT SAT MAR 26 2011

.UPDATE...FOR 00Z TAFS

&&

.AVIATION...A WARM FRONT EXTENDED ACROSS NRN AL AND WAS PRODUCING SCT
SHRA/TSRA AT BOTH KMSL AND KHSV ATTM. ONE SFC LOW WAS OVER NW AL AND
ANOTHER LOW WAS OVER SERN AR. THESE SFC LOWS WILL KEEP THE CHC OF
SHRA/TSRA GOING AT BOTH TAF SITES UNTIL ARND 06Z TONIGHT. AFTER 06Z
THE CHC OF PCPN WILL BE MAINLY SHRA UNTIL ARND 12Z SUNDAY MRNG.
OTHERWISE MVFR/IFR CONDITIONS ARE ALSO EXPECTED AT BOTH TAF SITES
THRU 12Z. VFR CONDITIONS ARE EXPECTED AFTER 12Z FOR BOTH TAF SITES.

&&

.PREV DISCUSSION... /ISSUED 351 PM CDT SAT MAR 26 2011/

SYNOPSIS...FAIRLY ZONAL FLOW EXISTS ACROSS MOST OF THE SOUTHERN
TIER OF THE NATION. MEANWHILE...A STATIONARY UPPER LOW EXISTS JUST
OFF THE QUEBEC COAST WHILE A SERIES OF SHORTWAVES IS MOVING ONSHORE
OF THE PACIFIC NORTHWEST.

CLOSER TO HOME...A FAIRLY COMPLEX WEATHER SITUATION ACROSS THE
SOUTHEAST CONTINUES WITH A WARM FRONT LOCATED JUST SOUTH OF THE
HUNTSVILLE FORECAST AREA. WITHIN THE WARM SECTOR TO THE
SOUTH...SEVERE/TORNADIC SUPERCELL THUNDERSTORMS OCCURRING ACROSS
CENTRAL ALABAMA.

DISCUSSION...THE MAIN FORECAST ISSUE FOR TONIGHT WILL MAINLY
INVOLVE A WARM FRONTAL BOUNDARY MOVING ACROSS CENTRAL AND NOSING
TOWARDS NORTH AL. THE WARM FRONT WILL CONTINUE SPREADING NORTHWARD
IN RESPONSE TO A LOW PRESSURE SYSTEM OVER AR SHIFTING EAST AND THEN
NORTHEAST ACROSS CENTRAL MS INTO NW AL WITH A TRAILING COLD FRONT
FOLLOWING THE LOW PRESSURE SYSTEM. THE MAJORITY OF THE INSTABILITY
IS CURRENTLY TO OUR SOUTH (SOUTH OF CULLMAN COUNTY) WHERE MORE
INSOLATION TOOK PLACE TODAY. THE ENVIRONMENT AHEAD OF THE FRONT OVER
N AL HAS BEEN WORKED OVER BY CONVECTION THAT HAS BEEN ONGOING ACROSS
THE AREA SINCE EARLY THIS MORNING.

LATER THIS EVENING (6-8PM)...A THETA-E RIDGE WILL BEGIN TO MOVE
ACROSS N AL FROM THE SOUTHWEST MAINLY INDICATIVE OF THE WARM FRONT
MOVING NE. IN ADDITION...60 DEGREE DEWPOINTS WILL LIKELY CONTINUE
MOVING NORTH FROM CENTRAL AL. THEN...LATER TONIGHT (9PM-1AM) AS THIS
OCCURS...MUCAPES ARE EXPECTED TO RISE TO 1500-2000 J/KG. WIND SHEAR
WILL RISE WITH SRH EXPECTED TO BE 300-400 M2/S2. WHAT THIS MEANS IS
THAT THE THREAT FOR SEVERE WEATHER WILL LIKELY REMAIN FOR TONIGHT
WITH THE POSSIBILITY OF LARGE HAIL...DAMAGING WINDS...AND TORNADOES.
THOUGH IT IS QUITE DIFFICULT TO TIME THE MESOSCALE CONDITIONS AND
TEMPERAMENTAL MOVEMENT OF THE WARM FRONT...IT DOES APPEAR THAT THE
BEST OPPORTUNITY FOR SEVERE WEATHER WILL BE FROM 8PM-3AM.

THIS CONVECTIVE ACTIVITY WILL DECREASE IN INTENSITY/COVERAGE AS THE
COLD FRONT ASSOCIATED WITH THE SFC LOW PRESSURE SYSTEM MOVES ACROSS
THE AREA ON EARLY SUNDAY MORNING. LOW CLOUDS SHOULD KEEP MOST OF THE
AREA IN THE LOW/MID 50S AS HIGHS ON SUNDAY AFTERNOON.

ZONAL FLOW ACROSS MUCH OF THE SOUTHERN U.S. WILL CONTINUE TO BRING
THE POSSIBILITY OF SEVERAL MORE OPPORTUNITIES FOR SHOWERS AND
THUNDERSTORMS ACROSS THE AREA OVER THE NEXT WEEK.

IN PARTICULAR...ANOTHER SHORTWAVE CROSSING JUST TO THE NORTH OF THE
AREA IS THEN EXPECTED ON EARLY MONDAY MORNING. THUS...HAVE KEPT THE
CHANCE OF SHOWERS IN FOR LATE SUNDAY NIGHT. TEMPERATURES ARE
DEFINITELY DIFFICULT TO FORECAST FOR THIS TIME PERIOD...BUT IT
APPEARS LATE LOW 60S WILL BE IN STORE FOR MONDAY AFTERNOON DUE TO
CLEARING BEHIND THE PRECIP EARLIER IN THE DAY.

YET ANOTHER SHORTWAVE IS RACING DOWN FROM THE CENTRAL ROCKIES
TOWARDS THE CENTRAL PLAINS...WHICH WILL INDUCE SFC CYCLOGENESIS OVER
EASTERN OK BY TUESDAY AFTERNOON. AS THE SFC LOW SHIFTS EAST ACROSS
AR AND THEN NE ACROSS TN/KY...A WARM FRONT MAY MOVE NORTHWARD ACROSS
THE AREA WITH THE TN VALLEY IN THE WARM SECTOR. THOUGH DIFFICULT TO
PINPOINT RIGHT NOW...IT APPEARS THAT THE COMBINATION OF
INSTABILITY/SHEAR WILL RESULT IN THE POSSIBILITY OF SUPERCELLS
DEVELOPING AHEAD OF A QLCS DEVELOPING OVER AR AND PROCEEDING
EASTWARD ON TUESDAY EVENING INTO TUESDAY NIGHT. THE TIMING HAS BEEN
CHANGING WITH SUCCESSIVE MODEL RUNS.

WEDNESDAY MAY BE A DAY IN BETWEEN SYSTEMS WITH NO ACTION...BUT AM
NOT FULLY CONVINCED THAT THIS WILL HAPPEN. SO...HAVE KEPT CHC POPS
IN FOR NOW WITH PARTLY CLOUDY CONDITIONS. A COOLDOWN WILL OCCUR
BEHIND THE COLD FRONT WITH DAYTIME HIGHS EXPECTED IN THE UPPER 50S
TO LOW 60S.

BY THURSDAY INTO FRIDAY...BOTH OF THE MAIN MED RANGE MODELS ARE
EXHIBITING DIFFERENCES WITH WHAT EXACTLY WILL HAPPEN. GFS HAS A
CUTOFF LOW BARRELING INTO THE NORTHERN GULF OF MEXICO WHILE THE
ECMWF HAS A REINFORCING COLD FRONT WITH AN ESTABLISHED TROUGH OVER
THE NE. SO...HAVE LEFT 20 POPS IN FOR THURSDAY AND FRIDAY WITH A
LITTLE BELOW CLIMO TEMPS IN FOR THE REST OF THE EXTENDED.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

007
Hazardous weather outlook, Mar 26, 1:48 PM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
148 PM CDT SAT MAR 26 2011

ALZ001>010-016-TNZ076-096-097-270300-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
148 PM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN AREA OF LOW PRESSURE WILL PUSH INTO THE FORECAST AREA FROM THE
WEST LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. A WARM FRONT
AHEAD OF THIS SYSTEM...WILL PRODUCE A ROUND OF MORE WIDESPREAD SEVERE
WEATHER...ESPECIALLY SOUTH OF THE TENNESSEE RIVER. LARGE HAIL...DAMAGING
WINDS...AND TORNADOES WILL BE POSSIBLE WITH SEVERE STORMS. IN
ADDITION...STORMS WILL BE PRODUCING VERY HEAVY RAINFALL OVER SOME
AREAS WHICH HAVE ALREADY SEEN BETWEEN 1 AND 3 INCHES OF RAINFALL.
THIS WILL INCREASE THE THREAT FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORMS ARE POSSIBLE ON TUESDAY AND TUESDAY NIGHT AS A COLD
FRONT MOVES ACROSS THE AREA. SOME OF THESE STORMS COULD BECOME
STRONG...WITH GUSTY WINDS POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS LIKELY TODAY AND TONIGHT.

20

In the hours before

Special weather statement, Mar 26, 6:33 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
633 PM CDT SAT MAR 26 2011

ALZ006-009-270000-
JACKSON-MADISON-
633 PM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON AND MADISON COUNTIES
UNTIL 700 PM CDT...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HYTOP TO MAYSVILLE
TO TRIANA...MOVING EAST AT 50 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BASS...TRENTON.
  PAINT ROCK...OWENS CROSSROADS.
  BRIDGEPORT...LIM ROCK.
  MARTINTOWN...LARKINSVILLE.
  SCOTTSBORO.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3479 8578 3459 8601 3461 8632 3459 8629
      3458 8679 3461 8679 3476 8645 3497 8604
      3496 8561
TIME...MOT...LOC 2333Z 270DEG 45KT 3492 8601 3476 8632
          3462 8665
Special weather statement, Mar 26, 6:44 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
644 PM CDT SAT MAR 26 2011

ALZ001-002-004-005-270030-
COLBERT-LAUDERDALE-LAWRENCE-LIMESTONE-
644 PM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...LAUDERDALE...LAWRENCE
AND LIMESTONE COUNTIES UNTIL 730 PM CDT...

AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FORD CITY...OR NEAR MUSCLE SHOALS...MOVING
EAST AT 50 MPH.

PENNY SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ELGIN...TOWN CREEK.
  RED BANK...NORTH COURTLAND.
  OLIVER...ROGERSVILLE.
  COXEY.
  RIPLEY.
  ATHENS...TANNER.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3462 8694 3463 8698 3465 8702 3467 8708
      3469 8710 3464 8710 3470 8763 3484 8761
      3487 8693
TIME...MOT...LOC 2344Z 268DEG 44KT 3478 8752
Special weather statement, Mar 26, 7:07 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
707 PM CDT SAT MAR 26 2011

ALZ009-010-270030-
DE KALB-JACKSON-
707 PM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB AND JACKSON COUNTIES UNTIL
730 PM CDT...

AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HIGDON TO ROSALIE TO
LANGSTON...MOVING EAST AT 60 MPH.

PENNY SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BEATY CROSSROADS...SYLVANIA.
  SULPHER SPRINGS.
  VALLEY HEAD...MENTONE.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3454 8555 3456 8615 3458 8614 3475 8587
      3497 8560 3496 8559 3473 8555
TIME...MOT...LOC 0007Z 271DEG 55KT 3491 8554 3475 8574
          3459 8601
Special weather statement, Mar 26, 7:10 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
710 PM CDT SAT MAR 26 2011

ALZ008-010-270045-
DE KALB-MARSHALL-
710 PM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB AND MARSHALL COUNTIES
UNTIL 745 PM CDT...

AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HEBRON...MOVING EAST AT 55 MPH.

NICKEL SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  COLUMBUS CITY.
  CHIGGER HILL.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES AND
TREE LIMBS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3441 8644 3448 8645 3449 8644 3450 8609
      3448 8609 3449 8602 3449 8600 3439 8599
TIME...MOT...LOC 0010Z 268DEG 46KT 3446 8634
Special weather statement, Mar 26, 7:25 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
725 PM CDT SAT MAR 26 2011

ALZ002>004-270115-
COLBERT-FRANKLIN-LAWRENCE-
725 PM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...FRANKLIN AND LAWRENCE
COUNTIES UNTIL 815 PM CDT...

AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SRYGLEY CHURCH...MOVING EAST AT 55 MPH.

NICKEL SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CROOKED OAK...NEW BETHEL.
  LITTLEVILLE...COLBERT HEIGHTS.
  THARPTOWN...SPRING VALLEY.
  LA GRANGE...WHITEOAK.
  NE SMITH...MT HOPE.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3451 8798 3469 8798 3476 8730 3475 8727
      3476 8725 3477 8722 3442 8724
TIME...MOT...LOC 0024Z 272DEG 46KT 3460 8786
Special weather statement, Mar 26, 7:32 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
732 PM CDT SAT MAR 26 2011

ALZ005-006-008-009-270115-
JACKSON-LIMESTONE-MADISON-MARSHALL-
732 PM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...LIMESTONE...MADISON AND
MARSHALL COUNTIES UNTIL 815 PM CDT...

AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BELLE MINA...MOVING EAST AT 55 MPH.

NICKEL SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  REDSTONE ARSENAL.
  FARLEY...HUNTSVILLE.
  HAMPTON COVE...HADEN.
  OWENS CROSSROADS...NEW HOPE.
  PAINT ROCK...GURLEY.
  WOODVILLE.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3447 8618 3452 8655 3456 8655 3459 8659
      3459 8661 3455 8665 3459 8668 3459 8671
      3455 8675 3456 8683 3460 8694 3463 8698
      3471 8698 3476 8617
TIME...MOT...LOC 0032Z 274DEG 47KT 3465 8679

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:07 PM CDTSpecial Weather StatementHUNJackson23 min
Mar 26, 7:10 PM CDTSpecial Weather StatementHUNMarshall35 min
Mar 26, 7:25 PM CDTSpecial Weather StatementHUNColbert, Lawrence50 min
Mar 26, 7:32 PM CDTSpecial Weather StatementHUNMadison43 min
Mar 26, 7:35 PM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson25 min
Mar 26, 7:47 PM CDTSevere Thunderstorm WarningHUNMadison, Marshall, Morgan28 min
Mar 26, 8:17 PM CDTSevere Thunderstorm WarningHUNDeKalb, Marshall28 min
Mar 26, 8:23 PM CDTSpecial Weather StatementHUNFranklin52 min
Mar 26, 8:29 PM CDTSevere Thunderstorm WarningHUNFranklin, Lawrence18 min
Mar 26, 9:03 PM CDTSevere Thunderstorm WarningHUNCullman27 min
Mar 26, 9:47 PM CDTSevere Thunderstorm WarningHUNCullman28 min
Mar 26, 11:02 PM CDTRiver Flood WarningHUNMadison17 hr
Mar 27, 12:06 AM CDTSpecial Weather StatementHUNJackson24 min
Mar 27, 12:12 AM CDTSpecial Weather StatementHUNMadison33 min
Mar 27, 12:43 AM CDTSpecial Weather StatementHUNDeKalb32 min
Mar 27, 12:47 AM CDTSpecial Weather StatementHUNJackson28 min
Mar 27, 2:09 AM CDTSpecial Weather StatementHUNMorgan36 min
Mar 27, 2:49 AM CDTSpecial Weather StatementHUNDeKalb, Jackson26 min
Mar 27, 3:31 AM CDTSpecial Weather StatementHUNDeKalb, Marshall44 min
Mar 27, 7:02 AM CDTDense Fog AdvisoryHUNDeKalb, Jackson4 hr
Mar 27, 2:25 PM CDTRiver Flood WarningHUNJackson, Madison, Marshall49 hr

Nearby

Tornado Warnings in Alabama, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.